Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 238, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 8, 2007, 2:40 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2007, 2:40 PM CDT (19:40 UTC)
- Expired
- Oct 8, 2007, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 081941 FFWSGF MOC203-090200- /O.NEW.KSGF.FF.W.0238.071008T1940Z-071009T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT MON OCT 8 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 900 PM CDT. * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT BETWEEN ONE AND ONE HALF INCHES AND THREE INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH 430 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHWESTERN SHANNON COUNTY...INCLUDING THE TOWNS OF ROUND SPRING AND AKERS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3741 9133 3718 9135 3718 9167 3742 9165 $$ GAGAN
1 follow-up statement
000 WGUS73 KSGF 090150 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 850 PM CDT MON OCT 8 2007 MOC203-090200- /O.EXP.KSGF.FF.W.0238.000000T0000Z-071009T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHANNON MO- 850 PM CDT MON OCT 8 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR NORTHWESTERN SHANNON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3741 9133 3718 9135 3718 9167 3742 9165 TIME...MOT...LOC 0150Z 180DEG 0KT 3730 9150 $$ WISE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 1:00 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 8, 1:00 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON OCT 8 2007 .DISCUSSION... THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY. RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN... HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE BACK INTO THE LOWER 70S. WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED. RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET. GAGAN && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND DEPARTING COLD FRONT AND VARY CIG/VIS LEVELS FOR THE AFTERNOON. BAND OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TO MOVED EASTWARD AWAY FROM JLN AND THROUGH SGF DURING THE EARLY AFTERNOON HOURS. CIGS ASSOCIATED WITH THE RAINFALL WILL VARY FROM IFR TO LOW END MVFR. A MINOR BREAK IN THE LOW OVERCAST HAS BEEN OBSERVED OVER JLN THE PAST HOUR OR SO...HOWEVER BASED ON UPSTREAM OBS ANOTHER SMALL AREA OF MVFR CIGS SHOULD SPREAD ACROSS JLN OVER THE NEXT COUPLE OF HOURS. THIS PROGRESSIVE SYSTEM SHOULD HEAD EAST AND IMPROVING CONDITIONS ARE EXPECTED FROM LATE AFTERNOON ONWARD. BY TONIGHT CLEARING IS EXPECTED. CONFIDENCE IS LOW ON ANY EARLY MORNING MVFR FOG GIVEN DRYING IN THE LOW LEVELS AND FUTURE FORECASTS WILL NEED TO MONITOR ANY POTENTIAL. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 8, 12:59 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON OCT 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS INTO EARLY THIS EVENING...MAINLY EAST OF A VICHY TO BRANSON LINE. ISOLATED AREAS OF FLOODING WILL ALSO BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE/SCHAUMANN
In the hours before
Local storm report, Oct 8, 11:49 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO EMERGENCY MNGR
STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
OF NEOSHO.
&&
EVENT NUMBER 00008
BLBSpecial weather statement, Oct 8, 12:16 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT MON OCT 8 2007 MOZ095-096-081745- CHRISTIAN MO-DOUGLAS MO- 1216 PM CDT MON OCT 8 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6 MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15 MPH. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD... DOGWOOD AND GOODHOPE. WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED WITH THESE STORMS. GAGAN
Local storm report, Oct 8, 1:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO LAW ENFORCEMENT
STREETS REMAIN FLOODED WITHIN NEOSHO CITY LIMITS.
&&
EVENT NUMBER 00009
BLBLocal storm report, Oct 8, 1:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT MON OCT 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 5 E ISABELLA 36.58N 92.52W
10/08/2007 E50.00 MPH OZARK MO LAW ENFORCEMENT
50 MPH WINDS ESTIMATED AT BRYANT FIREHOUSE.
&&
JSSLocal storm report, Oct 8, 2:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 4 SW GAINESVILLE 36.56N 92.48W
10/08/2007 OZARK MO LAW ENFORCEMENT
TREE BLOWN DOWN OVER HWY 5 NORTH OF W HIGHWAY.
&&
EVENT NUMBER 00010
BLBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:49 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Oct 8, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 34 min |
| Oct 8, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 75 min |
| Oct 8, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.